MAUDE Adverse Event Report: ABBOTT POINT OF CARE INC. I-STAT1 ANALYZER, IMMUNO READY

ABBOTT POINT OF CARE INC. I-STAT1 ANALYZER, IMMUNO READY
Catalog Number 04P75-01
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident #(b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 27-sep-2023, abbott point of care (apoc) was contacted by a customer who reported that smoke was coming our of battery compartment and from barcode scanner area of i-stat 1 analyzer (b)(6).Customer is not using abbott recommended batteries (currently customer is using 9 volt nippon and uniros batteries).The analyzer will repaired and returned to the customer.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.However, using batteries with carrier with red fused carrier at the time of the event.Therefore, the analyzer is unlikely to become hot to touch, failing safe.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident: (b)(4).The investigation was completed on 11-dec-2023.The customer reported that smoke was emitted from the battery compartment and barcode scanner area of i-stat 1 analyzer s/n (b)(6).Failure analysis confirmed the complaint, and the cause was attributed to the failure of the capacitor c26 on the main pcb.Per the incident summary, customer was using 9 volt nippon and uniros batteries instead of 9-volt lithium batteries (apoc list number: 06f21-26) per art: 714364-00y, of the i-stat system manual which has a safety feature that provides protection preventing the i-stat 1 analyzer from overheating due to component failure within the analyzer circuitry.A rocketware search spanning three months revealed one similar incident.Over the past year, the actual number of incidents caused by reliability-related failures of tantalum capacitors was 43, which is less than the expected 183 obtained by the reliability calculations.Therefore, no corrective/preventive action is required as the threshold has not been tripped and no product deficiency was found.Rather, this was a malfunction, which was attributed to the failure of the capacitor in the c26 location.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE INC.
400 college road
princeton NJ 08540
Manufacturer (Section G)
FLEXTRONICS MANUFACTURING (SINGAPORE)
pte ltd
1 kallang place
singapore 33921 1
SN   339211
Manufacturer Contact
linda maczuszenko
pte ltd
1 kallang place
singapore, NJ 33921-1
SN   339211
6136123525
MDR Report Key17860454
Report Number2245578-2023-00136
Device Sequence Number17676152
Product Code CGA
UDI-Device Identifier00054749000340
UDI-Public00054749000340
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K001387
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04P75-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown